← Return to Have you taken levetiracetam (Keppra)?

Discussion
Ryman (@ryman)

Have you taken levetiracetam (Keppra)?

Epilepsy & Seizures | Last Active: Mar 11, 2020 | Replies (97)

Comment receiving replies
@dawn_giacabazi

Hi @ryman
I have was on keppra for 12 years. Not for sure if you know but it is used to treat a variety of different types of seizures. One of which are partial seizures which based on your original post might be what you are having.

I can tell you from my experience the most common side effects are
drowsiness,
weakness,
loss of appetite,
stuffy nose,
tiredness, and
dizziness.

Just like every single medication or vitamin or minerals, everything in moderation. It will be very important to know the possible side effects and to report any negative effects to your md immediately. I have a difficult time with medications in general and usually have negative side effects but I was able to tolerate this drug very successfully. The only reason we discontinued the medication was because I have 3 different types of seizures and found 1 drug that controls all of them without taking other medications.

Prayers you will tolerate it well.
Dawn

Jump to this post


Replies to "Hi @ryman I have was on keppra for 12 years. Not for sure if you know..."

Thanks for the reply. I already have all of those side effects!! Well, if that is the worst of it, it will be OK. I am wondering if I should start it now. I am going out of town for several days. I don’t want to have bad side effects but neither do I want to risk a seizure. We shall see.

@ryman I think you should ask your md for that advice. If it were me, I would start it but I would not drive until you know how you will react. Never drive when starting any medication that may alter your alertness.

If you are the driver for this trip please call your md to let them know if you are going to wait on the medication.

You are asking all the same questions I asked when I first started on any of my antiepileptic medications.

Good luck
Dawn

  Request Appointment